Elevated liver enzymes indicate an abnormality like inflammation or damage in the liver cells. These enzymes are alanine aminotransferase (ALT) and aspartate aminotransferase (AST). Too high levels of these liver enzymes are warning signs for liver disorders.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
I have elevated liver enzyme levels. Should I refrain from alcohol?
Query: Hello doctor,I am regularly doing health check-ups, and my liver enzymes have always been normal. However, today my test showed ALT 55 U/L and AST 37 U/L. GGT and bilirubin levels are normal. I have drunk more than usual lately due to a lot of stress (I have a borderline personality disorder), and ... Read Full »
Answer: Hello Welcome to icliniq.com. I have seen the attached reports (attachments removed to protect the patient's identity). Your ALT (alanine transaminase) and AST (aspartate transaminase) are raised. Still, they are very mildly high, and it is not significant enough for you to stop alcohol immediatel... Read Full »
I have an increased liver enzyme count even after getting Hepatitis A and B vaccination. What could be the reason?
Query: Hello doctor, I got a vaccination for hepatitis A and B a few years back. Should my doctor have tested if I was already infected? I cannot remember. On a general examination, I found my liver enzyme count is exceptionally high, and hepatitis B seems to be the most likely explanation. I am not in the... Read Full »
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
Answer: Hello, Welcome to icliniq.com. I understand your concerns. Hepatitis A and B cause a significant rise in hepatitis markers and acute illness with a tender liver. My advice : 1. HBsAb (Hepatitis B surface antibody test) to confirm immunity from vaccination. 2. HCV Abs (Hepatitis C antibody test)... Read Full »
I am worried about cholesterol and liver enzymes results. Can you please suggest on this?
Query: Hello doctor, I had been advised by my doctor to get a few tests done. My laboratory results have come and I am worried about the cholesterol and liver enzymes results. I am currently on tablet Effexor XR (Venlafaxine) medication. As my general physician is not available, can you please suggest on ... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern, According to your statement, you have recently undergone liver function tests, CBC (complete blood count) as well as lipid profile tests and found raised levels of cholesterol, LDL (low-density lipoprotein), SGPT (serum glutamic pyruvic trans... Read Full »
I have a fatty liver and persistently elevated liver enzyme levels. How can I bring them to normal levels?
Query: Hi doctor, I have had elevated liver enzymes in the last two blood tests that I have undergone. I have been diagnosed with fatty liver and quit drinking alcohol for five days. So I have a few questions, 1. How high would the enzyme levels be to cause hepatitis or cirrhosis? 2. And how long would i... Read Full »
Answer: Hi, Welcome to icliniq.com. I went through your query and understood your concern. Kindly understand that there is some damage to the liver, which is reflected as the elevated enzyme levels. Now you must quit alcohol, smoking, and drugs completely; otherwise, there will be further liver damage. H... Read Full »
Can Gliptagreat be a reason for joint pain, itching, and rashes on the feet and hands in my diabetic and hypertensive mother?
Query: Hello,My mother is diabetic and hypertensive. She had some joint pain about two months back, for which she took painkillers for about 20 days and took Trinerve capsules for vitamin B 12 for about a month. Her HBA1c was 7.6 mmol/mol, so her sugar medicines were also changed. Earlier she was taking Gl... Read Full »
Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. I saw your mother's reports (attachments removed to protect the patient's identity), and I believe that the analgesic use must be stopped immediately as it can be one of the possible causes of raised liver enzymes. Second... Read Full »
Based on my liver function test reports and ultrasound, please let me know the cause of my rib pain.
Query: Hello doctor, I am sharing my variable alkaline phosphatase, total and direct bilirubin level along with upper right quadrant ultrasound which states no findings. I am also sharing report of my liver isoenzymes. Kindly share your advise. Read Full »
Answer: Hello, Welcome to icliniq.com. The report does not look worrying and most findings are normal (attachment remove to protect the patient's identity). Kindly answer the below-mentioned questions so that I could guide you better. 1. What are your symptoms currently and why were these tests done? 2. Do... Read Full »